Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Missoula, MT

January 2, 20077 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this winter storm warning at Jan 2, 2007, 11:33 PM MST for 7 counties in Montana; Clearwater County, Idaho County, Idaho. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 11:33 PM MST (06:33 UTC)
Expired
Jan 3, 2007, 11:00 AM MST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
513 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 030633
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1133 PM MST TUE JAN 2 2007

MTZ002-004-031245-
/O.CAN.KMSO.HS.W.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/
WEST GLACIER REGION-LOWER CLARK FORK REGION-
1133 PM MST TUE JAN 2 2007

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY ABOVE
4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 11 AM
MST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH
LOCALLY UP TO 10 INCHES TONIGHT AND WEDNESDAY MORNING. RAIN MAY
MIX OR CHANGE TO SNOW TOWARD MORNING IN THE VALLEYS WITH 1 TO 3
INCHES POSSIBLE. WINDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 35
MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH
LOCALIZED WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS
CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ006-MTZ006-031245-
/O.CAN.KMSO.HS.W.0001.070103T0700Z-070103T1800Z/
/O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
1133 PM MST TUE JAN 2 2007 /1033 PM PST TUE JAN 2 2007/

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST /10 AM PST/
WEDNESDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 11 AM
MST /10 AM PST/ WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN
CANCELED. 

SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY
UP TO 10 INCHES CAN BE EXPECTED TONIGHT AND WEDNESDAY MORNING. 1
TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS
WILL LOWER TO 4500 FEET BY WEDNESDAY MORNING. WINDS WILL BE 20 TO
30 MPH WITH GUSTS UP TO 35 MPH. THESE STRONG WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WITH LOCALIZED WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS
CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

IDZ005-031245-
/O.CAN.KMSO.HS.W.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.WS.W.0001.070103T0633Z-070103T1800Z/
NORTHERN CLEARWATER MOUNTAINS-
1033 PM PST TUE JAN 2 2007

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY ABOVE
5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 10 AM
PST WEDNESDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. 

SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY
UP TO 10 INCHES CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING.
1 TO 3 INCHES AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVEL WILL
LOWER TO 4500 FEET OVERNIGHT. WINDS WILL BE 20 TO 30 MPH WITH
GUSTS UP TO 35 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW WITH LOCALIZED WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT CONDITIONS
CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

MTZ043-031245-
/O.CAN.KMSO.SN.Y.0001.070103T0700Z-070103T1800Z/
/O.NEW.KMSO.SB.Y.0001.070103T0633Z-070103T1800Z/
POTOMAC/SEELEY LAKE REGION-
1133 PM MST TUE JAN 2 2007

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM MST
WEDNESDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL
11 AM MST WEDNESDAY. THE SNOW ADVISORY HAS BEEN CANCELED. 

SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500
FEET LATE TONIGHT AND WEDNESDAY MORNING. HIGHER SNOW ACCUMULATIONS
CAN BE EXPECTED AT HIGHER ELEVATION. RAIN MAY MIX WITH OR CHANGE
TO SNOW IN THE VALLEYS LATE TONIGHT WITH 1 TO 3 INCHES POSSIBLE.
THE SNOW LEVEL WILL LOWER TO 4000 FEET BY WEDNESDAY MORNING.
GUSTY WINDS MAY CAUSE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING.

$$

MTZ001-031245-
/O.CON.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/
KOOTENAI/CABINET REGION-
1133 PM MST TUE JAN 2 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY ABOVE
4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE
4500 FEET TONIGHT AND EARLY WEDNESDAY. THE SNOW LEVEL IS EXPECTED
TO FALL TO THE VALLEY FLOORS LATE TONIGHT WITH 1 TO 3 INCHES ALSO
POSSIBLE IN THE LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KMSO 031225
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
525 AM MST WED JAN 3 2007

MTZ002-004-031500-
/O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
WEST GLACIER REGION-LOWER CLARK FORK REGION-
525 AM MST WED JAN 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH
LOCALLY UP TO 10 INCHES ARE EXPECTED BY THIS MORNING. RAIN MAY MIX
OR CHANGE TO SNOW THIS MORNING IN THE VALLEYS WITH 1 TO 3 INCHES
POSSIBLE. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH
LOCAL WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT
CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE.

$$

IDZ005-006-MTZ006-031500-
/O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
525 AM MST WED JAN 3 2007 /425 AM PST WED JAN 3 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
11 AM MST /10 AM PST/ THIS MORNING. 

SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY
UP TO 10 INCHES CAN BE EXPECTED BY THIS MORNING. 1 TO 3 INCHES
AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS WILL LOWER TO
4500 FEET BY THIS MORNING. WINDS WILL BE 15 TO 25 MPH WITH
GUSTS UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT
CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE.

$$

MTZ043-031500-
/O.CON.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/
POTOMAC/SEELEY LAKE REGION-
525 AM MST WED JAN 3 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST THIS MORNING ABOVE 4500 FEET...

A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET REMAINS IN
EFFECT UNTIL 11 AM MST THIS MORNING. 

SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 4500
FEET BY THIS MORNING. GREATER SNOW ACCUMULATIONS CAN BE EXPECTED
AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE
VALLEYS THIS MORNING WITH 1 TO 3 INCHES POSSIBLE. GUSTY WINDS MAY
CAUSE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING.

$$

MTZ001-031500-
/O.CON.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/
KOOTENAI/CABINET REGION-
525 AM MST WED JAN 3 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING
ABOVE 4500 FEET...

A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 8 AM MST
THIS MORNING. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE
4500 FEET BY THIS MORNING. THE SNOW LEVEL IS EXPECTED
TO FALL TO THE VALLEY FLOORS THIS MORNING WITH 1 TO 2 INCHES
POSSIBLE IN THE LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 031439
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
739 AM MST WED JAN 3 2007

MTZ001-031545-
/O.EXP.KMSO.SN.Y.0001.000000T0000Z-070103T1500Z/
KOOTENAI/CABINET REGION-
739 AM MST WED JAN 3 2007

...SNOW ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING ABOVE
4500 FEET...

THE SNOW ADVISORY ABOVE 4500 FEET WILL EXPIRE AT 8 AM MST THIS
MORNING. 

$$

MTZ002-004-031800-
/O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
WEST GLACIER REGION-LOWER CLARK FORK REGION-
739 AM MST WED JAN 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4500 FEET WITH
LOCALLY UP TO 10 INCHES ARE EXPECTED BY LATE THIS MORNING. RAIN
MAY MIX OR CHANGE TO SNOW THIS MORNING IN THE VALLEYS WITH 1 TO 3
INCHES POSSIBLE. WINDS WILL BE 15 TO 25 MPH WITH GUSTS UP TO 30
MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH
LOCAL WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT
CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE.

$$

IDZ005-006-MTZ006-031800-
/O.CON.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
739 AM MST WED JAN 3 2007 /639 AM PST WED JAN 3 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
11 AM MST /10 AM PST/ THIS MORNING. 

SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 5000 FEET WITH LOCALLY
UP TO 10 INCHES CAN BE EXPECTED BY THIS MORNING. 1 TO 3 INCHES
AREA POSSIBLE IN THE LOWER ELEVATIONS. SNOW LEVELS WILL LOWER TO
4500 FEET BY THIS MORNING. WINDS WILL BE 15 TO 25 MPH WITH GUSTS
UP TO 30 MPH. THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW WITH LOCAL WHITEOUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS WITH LOCAL WHITEOUT
CONDITIONS CAN BE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE.

$$

MTZ043-031800-
/O.CON.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/
POTOMAC/SEELEY LAKE REGION-
739 AM MST WED JAN 3 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST THIS MORNING ABOVE 4500 FEET...

A SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET REMAINS IN
EFFECT UNTIL 11 AM MST THIS MORNING. 

SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE
4500 FEET BY THIS MORNING. GREATER SNOW ACCUMULATIONS CAN BE
EXPECTED AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO
SNOW IN THE VALLEYS THIS MORNING WITH 1 TO 3 INCHES POSSIBLE.
GUSTY WINDS MAY CAUSE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING.

$$
000 
WWUS45 KMSO 031801
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1101 AM MST WED JAN 3 2007

...MORE SNOW FOR THE MOUNTAINS...

.ANOTHER WEATHER SYSTEM WITH AN ASSOCIATED COLD FRONT WILL
PUSH ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS
AFTERNOON AND TONIGHT. THE HEAVIEST PRECIPITATION WILL FALL ALONG THE
LEADING EDGE OF THE COLD FRONT. SNOW LEVELS ARE EXPECTED TO REMAIN
HIGH DURING THIS EVENT. GUSTY WESTERLY WINDS WILL BE CONFINED TO
THE HIGHER TERRAIN...WHERE LOCALIZED BLOWING AND DRIFTING SNOW IS
POSSIBLE.

MTZ004-040400-
/O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/
LOWER CLARK FORK REGION-
1101 AM MST WED JAN 3 2007

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING
ABOVE 4500 FEET...
...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST THURSDAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST
THURSDAY. THE WINTER STORM WARNING ABOVE 4500 FEET WILL EXPIRE AT
11 AM MST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH
WITH LOCAL AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY
MORNING. LOOKOUT PASS WILL BE AMONG THE AREAS IMPACTED BY THIS
EVENT. RAIN MAY MIX OR CHANGE TO SNOW TONIGHT IN THE VALLEYS WITH
1 TO 2 INCHES OF SNOW ACCUMULATIONS POSSIBLE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MTZ002-040400-
/O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/
WEST GLACIER REGION-
1101 AM MST WED JAN 3 2007

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING
ABOVE 4500 FEET...
...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST THURSDAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST
THURSDAY. THE WINTER STORM WARNING ABOVE 4500 FEET WILL EXPIRE AT
11 AM MST THIS MORNING. 

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH
LOCAL AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. US
HIGHWAY 2 BETWEEN HUNGRY HORSE AND MARIAS PASS WILL BE AMONG THE
AREAS IMPACTED BY THIS EVENT. RAIN MAY MIX OR CHANGE TO SNOW
TONIGHT IN THE VALLEYS WITH 1 TO 3 INCHES POSSIBLE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ005-006-MTZ006-040400-
/O.EXP.KMSO.WS.W.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.HS.W.0002.070103T1801Z-070104T1500Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
1101 AM MST WED JAN 3 2007 /1001 AM PST WED JAN 3 2007/

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS
MORNING ABOVE 5000 FEET...
...HEAVY SNOW WARNING IN EFFECT UNTIL 8 AM MST /7 AM PST/
THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 8 AM MST /7 AM
PST/ THURSDAY. THE WINTER STORM WARNING ABOVE 5000 FEET WILL
EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING. 

SNOW ACCUMULATIONS OF 4 TO 8 INCHES ABOVE 4000 FEET WITH LOCAL
AMOUNTS UP TO 10 INCHES ARE EXPECTED BY THURSDAY MORNING. LOLO
PASS WILL BE AMONG THE AREAS IMPACTED BY THIS EVENT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MTZ043-040400-
/O.EXP.KMSO.SB.Y.0001.000000T0000Z-070103T1800Z/
/O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T0600Z/
POTOMAC/SEELEY LAKE REGION-
1101 AM MST WED JAN 3 2007

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING ABOVE 4500 FEET...
...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE
4500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT UNTIL 11 PM MST
THIS EVENING. THE SNOW AND BLOWING SNOW ADVISORY ABOVE 4500 FEET
WILL EXPIRE AT 11 AM MST THIS MORNING. 

SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 4500
FEET BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED
IN THE HIGHER ELEVATIONS...ESPECIALLY IN THE BOB MARSHALL
WILDERNESS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE VALLEYS
TONIGHT WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-040400-
/O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T0600Z/
KOOTENAI/CABINET REGION-
1101 AM MST WED JAN 3 2007

...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 11 PM MST
THIS EVENING. 

SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 3000
FEET BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED
AT HIGHER ELEVATIONS. RAIN MAY MIX WITH OR CHANGE TO SNOW IN THE
VALLEYS TONIGHT WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ009-010-040400-
/O.NEW.KMSO.SN.Y.0002.070103T1801Z-070104T1200Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
1101 AM MST WED JAN 3 2007

...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE
5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

SNOW ACCUMULATION OF 2 TO 5 INCHES ARE EXPECTED ABOVE 5000 FEET
BY LATE THIS EVENING. GREATER SNOW ACCUMULATIONS ARE EXPECTED
AT HIGHER ELEVATIONS...ESPECIALLY AROUND LOST TRAIL PASS. RAIN MAY
MIX WITH OR CHANGE TO SNOW IN THE VALLEYS TONIGHT WITH 1 TO 2
INCHES OF NEW SNOW POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 9:24 PM MST, 2 hours 9 minutes earlier.

Area forecast discussion, Jan 2, 9:24 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
924 PM MST TUE JAN 2 2007

.DISCUSSION...INCREASING PRESSURE GRADIENT HAS ALLOWED THE LAST OF
THE SHELTERED VALLEYS OF NORTHWEST MONTANA TO MIX THIS HOUR
RESULTING IN TEMPERATURES SPIKING UP BY 10 DEGREES IN SOME
LOCATION. IN ADDITION...THE ATMOSPHERIC MIXING HAS MIXED DOWN SOME
RATHER STRONG WINDS IN THE FLATHEAD VALLEY. FOR THAT REASON HAVE
ADJUSTED MINIMUM TEMPERATURES UP IN QUITE A FEW LOCATIONS THIS
EVENING AND ISSUED A WIND ADVISORY FOR THE FLATHEAD/MISSION
VALLEYS...MAINLY LOCATIONS NEAR FLATHEAD LAKE THROUGH 3 AM MST TO
ACCOUNT FOR THE WINDS. GOOD AREA OF PRECIPITATION MOVING THROUGH THE
PANHANDLE THIS HOUR WHICH SHOULD ENVELOP MUCH OF NORTHWEST MONTANA
AND THE SOUTHERN CLEARWATER MOUNTAINS AND BITTERROOT/SAPPHIRE
MOUNTAINS OVERNIGHT. REMAINDER OF WINTER HIGHLIGHTS LOOK ON
TRACK.

&&

.AVIATION...A MOIST WESTERLY FLOW WILL CONTINUE TO PRODUCE MOUNTAIN
OBSCURATIONS AT TIMES THROUGH TONIGHT. RAIN WILL BEGIN TONIGHT WITH
ISOLATED AREAS SNOW IN THE HIGHER ELEVATIONS. SEE APPROPRIATE TAFS
AND TWEBS FOR DETAILS.

&&

.PREV DISCUSSION... /ISSUED 658 PM MST TUE JAN 2 2007/

DISCUSSION...PRECIPITATION IS MOVING INTO THE NORTHERN
CLEARWATERS THIS HOUR WITH SNOW LEVELS ALREADY BEGINNING TO FALL.
THEREFORE HAVE MOVED THE START TIME TO NOW FOR THIS LOCATION. THE
SOUTHERN CLEARWATERS AND BITTERROOT/SAPPHIRE MOUNTAINS ARE ONLY
EXPERIENCING ISOLATED SHOWERS AND TEMPERATURES INDICATE RATHER
HIGH SNOW LEVELS. START TIME CLOSER TO MIDNIGHT STILL LOOKS GOOD
THERE.

PREV DISCUSSION... /ISSUED 238 PM MST TUE JAN 2 2007/

DISCUSSION...TONIGHT AND WEDNESDAY. A VERY MOIST WESTERLY FLOW
AND PACIFIC STORM WILL IMPACT NORTHERN IDAHO AND WESTERN MONTANA
PRODUCING LOCALLY HEAVY MOUNTAIN PRECIPITATION. SNOW LEVELS HAVE
RISEN SIGNIFICANTLY TUESDAY...BUT WILL LOWER AGAIN OVERNIGHT AS
COOLER AIR BEGINS TO MOVE BACK IN THE REGION. MOST VALLEYS HAVE
WARMED SIGNIFICANTLY...SO FREEZING PRECIPITATION SEEMS TO BE ONLY
A THREAT IN THE SALMON VALLEY. SEE GTFWSWMSO AND GTFNPWMSO FOR
WINTER AND WIND HEADLINE INFORMATION.

WEDNESDAY NIGHT THROUGH FRIDAY...ANOTHER PACIFIC WEATHER SYSTEM IS
EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES WEDNESDAY NIGHT.
MODEL GUIDANCE ARE NOT IN AGREEMENT ON WHERE AND HOW MUCH
PRECIPITATION WILL FALL. THE HIGHEST POTENTIAL FOR WIDESPREAD
PRECIP IS OVER THE CLEARWATER MOUNTAINS AND LEMHI COUNTY IN
IDAHO WHERE WINTER WEATHER HIGHLIGHTS MAY BE REQUIRED. ALTHOUGH
MOST AREAS SHOULD SEE AT LEAST SOME PRECIPITATION. THIS SECOND
STORM WILL NOT BE AS WARM AS TONIGHTS STORM. SNOW LEVELS WILL
START OUT LOWER AND THEN LOWER TO THE VALLEY FLOORS BY THURSDAY
MORNING. SOME VALLEY SNOW ACCUMULATIONS ARE POSSIBLE. THURSDAY
AND THURSDAY NIGHT AN UNSTABLE NORTHWEST FLOW ALOFT WILL DEVELOP
WITH SCATTERED SNOW SHOWERS TO MOST AREAS. DRIER AND COLDER
CONDITIONS ARE EXPECTED MOST OF FRIDAY AS A WEAK RIDGE OF HIGH
PRESSURE ALOFT DEVELOPS OVER THE NORTHERN ROCKIES...ALTHOUGH
ANOTHER WEATHER DISTURBANCE WILL APPROACH NORTHWEST MONTANA LATE
IN THE DAY WITH INCREASING CHANCES OF SNOW.

FRIDAY NIGHT THROUGH SUNDAY...MODELS ADVERTISE A PRETTY
PROGRESSIVE WEATHER PATTERN...BUT DIFFER ON DETAILS. A STRONG
MOIST WESTERLY FLOW WITH EMBEDDED WAVES OF ENERGY WILL PROVIDE
SURGES OF PACIFIC MOISTURE TO THE INTER-MOUNTAIN WEST. WINDY
CONDITIONS ARE ALSO IN THE PICTURE WITH STRONG WESTERLY WINDS
ALOFT JOINING FORCES WITH SUPPORTIVE PRESSURE GRADIENTS AT THE
SURFACE. THE 12Z ECMWF/CANADIAN SUGGEST A STRONGER TROUGH FEATURE
TO IMPACT THE REGION THAN THE 12Z GFS...AND WILL LEAN TOWARD THE
ECMWF SOLUTION.

MONDAY AND TUESDAY...A STRONG WEST-NORTHWEST FLOW ALOFT WILL
CONTINUE TO FEED PACIFIC MOISTURE INTO THE REGION...HOWEVER BEST
CHANCES OF PRECIPITATION WILL BE DIRECTED FARTHER NORTH DURING
THIS PERIOD. OROGRAPHIC ENHANCEMENT WILL CONTINUE TO BE A STRONG
PLAYER WITH MOUNTAINS HAVING THE HIGHEST POPS. SURFACE TEMPS WILL
BE NEAR OR SLIGHTLY ABOVE NORMAL VALUES.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY UNTIL 3 AM MST WEDNESDAY FOR FLATHEAD/MISSION
     VALLEYS.

     HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET FOR
     LOWER CLARK FORK REGION-WEST GLACIER REGION.

     SNOW ADVISORY UNTIL 8 AM MST WEDNESDAY ABOVE 4500 FEET FOR
     KOOTENAI/CABINET REGION.

     HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY ABOVE 5000 FEET FOR
     BITTERROOT/SAPPHIRE MOUNTAINS.

     SNOW ADVISORY UNTIL 11 AM MST WEDNESDAY ABOVE 4500 FEET FOR
     POTOMAC/SEELEY LAKE REGION.

ID...WIND ADVISORY UNTIL 3 AM PST WEDNESDAY FOR LOWER HELLS
     CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.

     HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 5000 FEET FOR
     SOUTHERN CLEARWATER MOUNTAINS.

     HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 5000 FEET FOR
     NORTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...MEAD
LONG TERM....BAUCK/PERTRESCU
AVIATION...MEAD
Hazardous weather outlook, Jan 2, 9:10 AM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
910 AM MST TUE JAN 2 2007

IDZ005>010-MTZ001>007-043-031200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
910 AM MST TUE JAN 2 2007 /810 AM PST TUE JAN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

PLEASE SEE GTFWSWMSO FOR WINTER RELATED HEADLINES FOR THE SHORT
TERM.  PLEASE SEE GTFNPWMSO FOR WIND RELATED HEADLINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PACIFIC WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN IDAHO
AND WESTERN MONTANA WEDNESDAY NIGHT PRODUCING ANOTHER ROUND OF MOUNTAIN
SNOW. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS
OVER MOST MOUNTAIN PASSES. DETAILS ABOUT WINTER STORM WATCHES OR
WARNINGS CAN BE FOUND UNDER THE GTFWSWMSO PRODUCT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 11:33 PM MSTSnow and Blowing Snow AdvisoryMSOGranite, Lake, Missoula, Powell11 hr
Jan 3, 11:01 AM MSTHeavy Snow WarningMSOFlathead, Granite, Lake, Mineral, Missoula, Ravalli and 1 more17 hr
Jan 3, 11:01 AM MSTSnow AdvisoryMSOFlathead, Granite, Lake, Lincoln, Missoula, Powell and 1 more17 hr

Nearby

Winter Storm Warnings in Montana, 2007Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.